I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

hi all and - is it a side effect or just pychalogical? doc's never heard of it before...

User
Posted 16 Jan 2020 at 11:40

Hi all - intro first, was diagnosed oct 2018 metastatic prostate cancer, IPA 46, gleason 9. During 2019, been on decapeptyl since jan, had 6 x chemo during spring/summer (PSA down to 1.something) and 20 x radiotherapy during October. Unfortunatly during november (perhaps earlier) some of the sneaky, self producing testosterone, guerilla figthing, ambushing naughtly cancer cells fled the battle zone and took up residence in my left lung raising my PSA back upto 43. 2020 and am now on abiraterone acetate with a trial of something later next month.

onto my query - did not have any real side effects from the hormones til during/after the radiotherapy where apart from turning into an emotional 'niagra falls' wreck, I started to feel upon drinking just a little alcohol (a couple of sips) the sudden sensation that I needed to go for a pee and a poo almost to the point that I felt I was having a pee and poo. It also sometimes happen upon commencing intercourse but mostly it makes going out for meals etc very uncomfortable. The doctors have never heard of this reaction before and am just wondering if anybody else has had similar. It tends to fade after about 20 minutes.

I did think it could be a side effect but now wonder if it is more pychalogical but have now reason why it should be! any idea's?

Cheers Paul

User
Posted 16 Jan 2020 at 12:20

Paul,

It's a known effect of Radiotherapy on the prostate, although not quite as dramatic as your case.

Alcohol, and fizz if it's a fizzy drink, are bladder irritants. What's happening is that your bladder is getting irritated and is contracting, making you feel like you need to pee. There are drugs to help relieve bladder spasms, so it's worth asking your oncologist or GP. They do all have side effects which you will need to trade off (such as dry mouth, which can make you want to drink more, which can make you genuinely need to pee more). There are also botox injections into the bladder which last from 6-24 months (and can be repeated), but I don't think anyone would consider that until you've had longer to recover from the radiotherapy when many of these symptoms will go anyway, probably at least 6 months.

Not quite so sure about the poo side, but may be triggered by the same thing, or by the bladder contractions. Poo urgency is also a side effect of radiotherapy, which should fade with time, although it does go completely with everyone.

User
Posted 16 Jan 2020 at 15:09

Originally Posted by: Online Community Member

Poo urgency is also a side effect of radiotherapy, which should fade with time, although it does go completely with everyone.



A constant feeling that you need to empty your bowel but can never do so is a condition called tenesmus and is a common side-effect of RT. I had it myself for a while but it quickly subsided once RT had finished.

Chris

Edited by member 16 Jan 2020 at 15:16  | Reason: Not specified

User
Posted 16 Jan 2020 at 16:47
Cheers guys for your replies. The poo sensation has actually faded with time, its more the peeing feeling that annoys still. I am not sure if it is this bladder spasms as the feeling only resides in the end of the penis and later yes, as you say, after drinking a pint or two it is replaced by a genuine need, which when taken seems to cancel out the feeling at the end of the penis.

Normally I don't drink, only really for special occasions etc as what happened during last month, so normally won't have a problem with it but did come up with a solution which was unorthodox but ensured I did not have any more embarrassing moments during the festive season and that was to simply drink two pints before going out. The humorous upside (or down depending your point of view) was that along with home drinks, which I don't normally do and the generosity/sympathy drinks from others I received is that I have never, since my 20's, been so drunk at the end of the night - but my dancing improved!

cheers Paul

 
Forum Jump  
©2021 Prostate Cancer UK